Alert archive / Louisiana / Special Weather Statements in 2024

Special Weather Statement, NWS New Orleans, LA

June 4, 2024West Feliciana Parish, Louisiana; Wilkinson County, Mississippi

NWS New Orleans, LA issued this special weather statement at Jun 4, 2024, 1:07 AM CDT for West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2024, 1:07 AM CDT (06:07 UTC)
Expired
Jun 4, 2024, 2:00 AM CDT
In force
53 min
Issued by
NWS New Orleans, LA
Hail
0.00 in
Wind
30

Counties West Feliciana Parish, LA, Wilkinson County, MS

The radar

The Hammond radar (KHDC), 118 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2024-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2024-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1332 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1353 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

718 
WWUS84 KLIX 040607
SPSLIX

Special Weather Statement
National Weather Service New Orleans LA
107 AM CDT Tue Jun 4 2024
 
LAZ035-036-MSZ068-069-040700-
East Feliciana LA-West Feliciana LA-Wilkinson MS-Amite MS-
107 AM CDT Tue Jun 4 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST FELICIANA AND
NORTHWESTERN EAST FELICIANA PARISHES, WILKINSON AND WESTERN AMITE
COUNTIES THROUGH 200 AM CDT
...

At 107 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hamburg to near Big Bend. Movement was
east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Jackson, Centreville, Woodville, Gloster, Norwood, Wakefield,
Spillman, Fort Adams, Dolorosa, and Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3132 9112 3135 9102 3133 9099 3135 9098
      3135 9073 3078 9128 3096 9166 3100 9164
      3101 9167 3104 9166 3101 9164 3104 9156
      3112 9162 3124 9156 3122 9151 3124 9148
      3128 9149 3132 9146 3137 9123
TIME...MOT...LOC 0607Z 288DEG 26KT 3161 9106 3109 9182 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

HRL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Jun 3, 11:58 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 3, 11:58 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
1158 PM CDT Mon Jun 3 2024

...New AVIATION...

.UPDATE...
Issued at 613 PM CDT Mon Jun 3 2024

Like the previous night watching the MCS to our northwest closely.
Once again it appears that the remnants of the MCS should get into
the northwestern portions of the CWA and unlike previous nights
the CAMs actually are trying to hold onto it and just get it in
here before it completely dissipates. Like last night the belief
is that the MCS should maintain itself through northwest LA and
then after it gets on the other side of the theta e ridge and the
instability max there should be slow but steady weakening
approaching southwest MS just before midnight. This is about the
same thing as last night maybe an hour earlier. Not expecting
anything strong severe from this but likely a wetting rain for the
same locations that got it between 5z and 9z last night. /CAB/

&&

.SHORT TERM...
(This evening through Tuesday night)
Issued at 335 PM CDT Mon Jun 3 2024

Upper pattern is a bit west-northwesterly across the area with a
shortwave to the northwest across Kansas, and a stronger trough
across the Pacific Northwest. Isolated precipitation tried to
develop around 18z, but with low level flow from the south and
upper flow from the northwest, it appears that shear has stopped
most or all of the updrafts from becoming deep up to this point.
Temperatures at 3 PM CDT were generally in the upper 80s with dew
points in the lower and middle 70s.

Main concerns over the next 36 hours will be the potential for
mesoscale convective systems to the northwest of the area to
travel southeastward and reach the area. One such area is
currently over Kansas. Most guidance dissipates this complex
during the evening, but the runs of the HRRR since 12z bring it
pretty close to the CWA before dissipating it around midnight.
While we currently aren't carrying precipitation mention across
southwest Mississippi late this evening, threat is not zero.

A somewhat more significant threat appears to be possibly shaping
up for the afternoon hours tomorrow, as a second complex is
forecast to develop over Oklahoma after midnight tonight and
follow much of the same track southeastward. While most guidance
doesn't indicate this system reaching the area tomorrow, the
recent runs of the HRRR have it reaching the area around midday
tomorrow, and this does have the support of the ECMWF operational
model. Forecast soundings from the GFS do show potential for the
cap to be broken with CAPE values exceeding 3000 J/kg, low level
lapse rates of 7.5 to 8C/km and DCAPE values exceeding 1300 across
northern portions of the area. SPC on their midday Day 2 update
spread the Marginal Risk into our area, and can't really discount
it. So, we will continue carrying thunderstorm chances for
tomorrow across the area, although the GFS/NAM solutions argue
dry. The HRRR solution has it through the CWA by about 02z
Wednesday, but tends to be a bit slow, especially if it becomes
cold pool dominant, so a dry forecast for Tuesday night isn't
totally unreasonable.

Don't see much need to diverge much from NBM temperature numbers,
although might nudge overnight lows up a bit based on
verification.

&&

.LONG TERM...
(Wednesday through Sunday night)
Issued at 335 PM CDT Mon Jun 3 2024

As has been the case for the last week or more, ridging to the
west of the local area and troughing to the east, global models
have struggled to agree. Timing of shortwaves and/or convective
complexes lead to a low confidence in details. The operational
ECMWF is the wetter solution for Wednesday and Thursday, then
dries out for the weekend. The operational GFS is comparatively
dry for Wednesday and Thursday, then becomes the wetter model for
the weekend. The current NBM deterministic numbers trend toward
the ECMWF solution, but it is not a high confidence forecast at
this time.

Until a definitive trend regarding precipitation chances becomes
apparent, can't see making large changes in the NBM deterministic
temperature forecast.

&&

.AVIATION...
(06Z TAFS)
Issued at 1152 PM CDT Mon Jun 3 2024

All terminals are in VFR status still but we could see a few drop
into MVFR status in the next hour or so as a line of weakening
convection is moving in from the northwest. Main areas to watch
are MCB and BTR outside of convection low clouds could impact
terminals between 9 and 13z. Tomorrow is uncertain as convection
scattered convection could impact the area again or another MCS
may try to move into the area out of the northwest during the late
afternoon hours. CAMs have been all over the board with the and
looking back to the northwest there is convection trying to refire
across central Ok and southeast towards Texarkana. /CAB/

&&

.AVIATION...
(00Z TAFS)
Issued at 613 PM CDT Mon Jun 3 2024

Right now all terminals are in VFR status and likely to remain
that way through the rest of the evening. After 5z convection
likely begins to move in from the northwest with MCB and BTR again
the most likely terminals to see minor impacts. Convection is
expected to be weakening and only anticipating cigs and vsbys to
drop into MVFR status from the convection.

Elsewhere low clouds will be a possibility again early in the
morning. Most sites should only drop into MVFR status with cigs
between 1500-2500 ft but one or two terminals could see cigs drop
below 1k ft for a period or two. /CAB/

&&

.MARINE...
Issued at 335 PM CDT Mon Jun 3 2024

Main marine concern over the next few days is likely to be the
potential for thunderstorms, with one such period possible
tomorrow afternoon. Confidence in timing is fairly low. There
could be brief periods where Small Craft Exercise Caution
headlines are necessary. One would be around sunrise tomorrow over
the western waters. That one is rather borderline, so we'll let
the evening shift take a look at that one before a final decision.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  70  89  71  90 /  80  40   0  40
BTR  76  93  76  94 /  30  30   0  30
ASD  75  91  75  93 /  10  40   0  30
MSY  77  90  77  92 /  10  30   0  30
GPT  77  88  77  89 /  20  40  10  30
PQL  74  90  75  91 /  20  30   0  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

SHORT TERM...RW
LONG TERM....RW
AVIATION...CAB
MARINE...RW

In the hours before

Special weather statement, Jun 4, 1:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
107 AM CDT Tue Jun 4 2024

LAZ035-036-MSZ068-069-040700-
East Feliciana LA-West Feliciana LA-Wilkinson MS-Amite MS-
107 AM CDT Tue Jun 4 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST FELICIANA AND
NORTHWESTERN EAST FELICIANA PARISHES, WILKINSON AND WESTERN AMITE
COUNTIES THROUGH 200 AM CDT
...

At 107 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hamburg to near Big Bend. Movement was
east at 30 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jackson, Centreville, Woodville, Gloster, Norwood, Wakefield,
Spillman, Fort Adams, Dolorosa, and Crosby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3132 9112 3135 9102 3133 9099 3135 9098
      3135 9073 3078 9128 3096 9166 3100 9164
      3101 9167 3104 9166 3101 9164 3104 9156
      3112 9162 3124 9156 3122 9151 3124 9148
      3128 9149 3132 9146 3137 9123
TIME...MOT...LOC 0607Z 288DEG 26KT 3161 9106 3109 9182

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

HRL

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:46 PM CDTSpecial Weather StatementLIXPointe Coupee, West Feliciana29 min
Jun 4, 3:56 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana49 min
Jun 4, 4:34 PM CDTSevere Thunderstorm WarningLIXAscension, East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena and 2 more41 min
Jun 4, 5:04 PM CDTTornado WarningLIXSaint Helena, Tangipahoa41 min
Jun 4, 5:18 PM CDTTornado WarningLIXTangipahoa, Washington27 min
Jun 4, 5:24 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Livingston, Saint Helena, Saint Tammany, Tangipahoa and 1 more51 min
Jun 4, 5:26 PM CDTTornado WarningLIXSaint Tammany, Tangipahoa, Washington34 min
Jun 4, 5:36 PM CDTSpecial Marine WarningLIX84 min
Jun 4, 5:50 PM CDTSpecial Weather StatementLIXAssumption, Orleans, Saint Charles, Saint James, Saint John the Baptist40 min
Jun 4, 6:11 PM CDTSevere Thunderstorm WarningLIXSaint Tammany, Washington49 min
Jun 4, 6:22 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Saint Bernard23 min
Jun 4, 6:37 PM CDTSpecial Weather StatementLIXLafourche, Saint Charles38 min
Jun 4, 6:44 PM CDTSpecial Marine WarningLIX91 min
Jun 4, 6:49 PM CDTSpecial Weather StatementLIXOrleans26 min
Jun 4, 2:46 PM CDTSpecial Weather StatementLIXWilkinson44 min
Jun 4, 2:57 PM CDTSevere Thunderstorm WarningLIXWilkinson30 min
Jun 4, 4:11 PM CDTSevere Thunderstorm WarningLIXAmite, Wilkinson34 min
Jun 4, 5:05 PM CDTTornado WarningLIXAmite, Pike25 min
Jun 4, 6:31 PM CDTTornado WarningLIXHancock, Pearl River18 min

Nearby

Special Weather Statements in Louisiana, 2024Special Weather Statements in Mississippi, 2024Every special weather statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.